Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 47, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 7, 2015, 9:36 AM CDT for 4 counties in Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2015, 9:36 AM CDT (14:36 UTC)
- Expired
- Jul 7, 2015, 1:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Borden County, TX, Howard County, TX, Mitchell County, TX, Scurry County, TX
The radar
The Lubbock radar (KLBB), 131 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 9:36 AM CDT | FLASH FLOOD | 15 Sse Gail, TX | WATER OVER FM 1785 IN SOUTHERN BORDEN COUNTY. |
| Jul 7, 9:36 AM CDT | FLASH FLOOD | Snyder, TX | 28TH ST IS FLOODED BY DEEP CREEK AND ROAD IS BARRICADED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 2.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
934
WGUS54 KMAF 071436
FFWMAF
TXC033-227-335-415-071830-
/O.NEW.KMAF.FF.W.0047.150707T1436Z-150707T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
936 AM CDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN MITCHELL COUNTY IN WESTERN TEXAS...
NORTHEASTERN HOWARD COUNTY IN WESTERN TEXAS...
SCURRY COUNTY IN WESTERN TEXAS...
SOUTHEASTERN BORDEN COUNTY IN WESTERN TEXAS...
* UNTIL 130 PM CDT
* AT 933 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN AT SNYDER. LOCAL LAW ENFORECMENT AND EMERGENCY
MANAGEMENT HAS REPORTED ONGOING FLOODING OF HWY 180 IN SCURRY
COUNTY... FM 1982 NORTH OF LORRAINE IN MITCHELL COUNTY... AND ON
FM1785 IN BORDEN COUNTY. ADDITIONAL RAINFALL IS POSSIBLE AND MAY
INCREASE THE FLASH FLOODING DANGERS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SNYDER...COLORADO CITY...CHINA GROVE...VALLEY VIEW...LORAINE...
UNION IN SCURRY COUNTY...VINCENT...INADALE...J B THOMAS
RESERVOIR...LAKE J B THOMAS...BUFORD...CUTHBERT...HUDD...COLORADO
CITY AIRPORT...WINSTON FIELD...DUNN...RANDALLS CORNER...
HERMLEIGH...FLUVANNA AND IRA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3294 10066 3234 10067 3253 10150 3295 10110
$$
722 follow-up statements
950 WGUS74 KMAF 071455 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 955 AM CDT TUE JUL 7 2015 TXC033-227-335-415-071830- /O.CON.KMAF.FF.W.0047.000000T0000Z-150707T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL TX-HOWARD TX-SCURRY TX-BORDEN TX- 955 AM CDT TUE JUL 7 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR NORTHERN MITCHELL...NORTHEASTERN HOWARD...SCURRY AND SOUTHEASTERN BORDEN COUNTIES... AT 951 AM CDT...SNYDER FIRE DEPARTMENT REPORTED STREET FLOODING IN SNYDER INCLUDING AVE Q AND AVE R. 28TH ST IS FLOODED BY DEEP CREEK RUNNING OVER THE ROAD AND BARRICADED. ALSO HWY 180 REMAINS CLOSED DUE TO FLOODING BETWEEN AVE M AND AVE Q. ADDITIONAL RAIN CURRENTLY FALLING WILL ONLY INCREASE THE FLOODING DANGERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3294 10066 3234 10067 3253 10150 3295 10110 $$
062 WGUS74 KMAF 071626 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1126 AM CDT TUE JUL 7 2015 TXC033-227-335-415-071830- /O.CON.KMAF.FF.W.0047.000000T0000Z-150707T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL TX-HOWARD TX-SCURRY TX-BORDEN TX- 1126 AM CDT TUE JUL 7 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR NORTHERN MITCHELL...NORTHEASTERN HOWARD...SCURRY AND SOUTHEASTERN BORDEN COUNTIES... AT 1123 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN CONTINUES TO FALL SOUTH OF SNYDER NEAR DUNN. THIS PRECIPITATION WAS MOVING EAST AT 20 MPH. ADDITIONAL FLOODING IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3294 10066 3234 10067 3253 10150 3295 10110 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 6:26 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 7, 6:26 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
626 AM CDT TUE JUL 7 2015
.AVIATION...
12Z TAF ISSUANCE...
Main aviation concerns for the next 24 hours is
low cigs affecting terminals this morning and thunderstorm activity
this afternoon. A large area of showers and thunderstorms continue
to move east of the terminals this morning. Still have a few showers
affecting PEQ and FST however this activity will move east of the
sites over the next few hours. The cold front has sagged a little
further south, resulting in northerly winds at all but FST.
According to model guidance, this front will stall near MAF and FST
this afternoon and will likely serve as the main focus for showers
and thunderstorms later today. Highest confidence for TSRA is at MAF
and FST and decided to include mention late this afternoon through
late tonight. Heavy rainfall will be the main threat and may result
in brief periods of low visibility. Low cigs have been difficult to
track and forecast overnight due to the thunderstorm activity. For
now, will continue to carry MVFR at CNM and IFR at HOB through at
least late morning and continue to monitor trends for amendments.
&&
.PREV DISCUSSION... /ISSUED 435 AM CDT TUE JUL 7 2015/
DISCUSSION...
Current radar is showing an area of moderate to heavy rain in the
northeastern Permian Basin and western low rolling plains.
Rainfall amounts of 1 to 2 inches have been observed on Texas
Tech mesonet sites in Borden and Scurry Counties which is already
above flash flood guidance. This rain is focused along a weak
cold front that is bisecting the Permian Basin from NE-SW and
where the most widespread rainfall will occur today will depend
on the position of this feature. Additional showers are being
supported by a very slow moving upper level trough moving across
west Texas. Precipitable water values are well above normal so
storms will be proficient rain producers and thus have issued a
Flash Flood Watch for the flooding threat. The greatest flood
potential will be in the eastern portion of the watch area but
with PWATs approaching 2 inches any storm could produce flash
flooding so decided to make the watch large enough to include most
of the CWA except those areas farthest from the upper trough.
Most of the rain is expected today and tomorrow, then will
diminish and shift to the Guadalupe Mountains later this week and
end altogether by the weekend as an upper level high retrogrades
from the southeastern U.S. over into the Central Plains. Well
below normal temperatures today will climb through the next seven
days as subsidence from the upper high increases. GFS and ECMWF
extended MOS guidance are showing highs approaching 100 degrees
early next week but this seems a bit too high. In drought years
deep easterly flow on the southern periphery of the high could
advect hot and dry air in from central Texas but this year there
has been plenty of moisture available so highs in this regime
should hold to the mid 90s.
Hennig
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH through this evening FOR THE FOLLOWING ZONES...
Central Lea County...Eddy County Plains...Guadalupe
Mountains NP/Lincoln NF/LNZ...Guadalupe Mountains of Eddy
County...Northern Lea County...Southeast Plains/BLM
Roswell/LNZ...Southern Lea County.
TX...FLASH FLOOD WATCH through late tonight FOR THE FOLLOWING ZONES...
Andrews...Borden...Crane...Dawson...Ector...Gaines...
Glasscock...Guadalupe Mountains...Howard...Loving...
Martin...Midland...Mitchell...Pecos...Reagan...Reeves
County and Upper Trans Pecos...Scurry...Upton...Ward...
Winkler.
&&
27Hazardous weather outlook, Jul 7, 4:00 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 400 AM CDT TUE JUL 7 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-080900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 400 AM CDT TUE JUL 7 2015 /300 AM MDT TUE JUL 7 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREAT... ESPECIALLY OVER AREAS ALONG AND EAST OF THE PECOS RIVER VALLEY. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS THROUGH LATE TONIGHT. IN ADDITION...SOME OF THE STRONGER STORMS COULD ALSO PRODUCE GUSTY WINDS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL PERSIST INTO WEDNESDAY AND LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE TO BE THE MAIN CONCERN. IN ADDITION SOME OF THE STRONGER STORMS COULD ALSO PRODUCE GUSTY WINDS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jul 7, 7:34 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
734 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 2 SSE LEES 32.05N 101.48W
07/06/2015 GLASSCOCK TX LAW ENFORCEMENT
10 POWER POLES SNAPPED NEAR DRUMRIGHT ROAD AND HWY 33.
&&
ANDREW.ARNOLDLocal storm report, Jul 7, 7:38 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
738 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM FLASH FLOOD SNYDER 32.71N 100.92W
07/07/2015 SCURRY TX EMERGENCY MNGR
HWY 180 CLOSED IN THE TOWN OF SNYDER BETWEEN AVE M AND
AVE Q WITH 2 FEET OF WATER OVER THE ROAD.
&&
ANDREW.ARNOLDThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:48 AM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Scurry | 4 hr |
| Jul 7, 3:40 AM CDT | Flash Flood Warning | MAF | Borden, Scurry | 3 hr |
| Jul 7, 3:46 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 11 hr |
| Jul 7, 4:05 AM CDT | Areal Flood Advisory | MAF | Howard, Mitchell | 4 hr |
| Jul 7, 6:43 AM CDT | Flash Flood Warning | MAF | Borden, Scurry | 3 hr |
| Jul 7, 9:19 AM CDT | River Flood Warning | MAF | Mitchell, Scurry | 62 hr |
| Jul 7, 9:19 AM CDT | River Flood Warning | MAF | Mitchell | 71 hr |
| Jul 7, 9:19 AM CDT | River Flood Warning | MAF | Mitchell, Scurry | 22 hr |
| Jul 7, 10:39 AM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| Jul 7, 1:22 PM CDT | Areal Flood Advisory | MAF | Glasscock, Reagan | 113 min |
| Jul 7, 2:57 PM CDT | Flash Flood Watch | MAF | Borden, Glasscock, Howard, Mitchell, Reagan, Scurry | 6 hr |
| Jul 7, 5:12 PM CDT | Areal Flood Advisory | MAF | Terrell | 3 hr |
| Jul 7, 5:51 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Jul 7, 5:55 PM CDT | Areal Flood Advisory | MAF | Terrell | 3 hr |
| Jul 7, 6:32 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.